Monday, November 24, 2014

I hate myself for going on Yasmin

I have had a terrible experience with Yasmin. I started it in September this year (2014). Before this I was on Levelyn ED since 2008.

I decided to switch to Yasmin because of the so called benefits such as clearer skin, lighter periods etc. When I asked my doctor if he could prescribe this pill he did not hesitate at all. He didn't ask me any questions about my health or whether I had a history of anxiety or bloods clots or anything. This made me believe that this pill wouldn't be so bad. I assumed that if it had bad side effects he would have told me. I soon learned how wrong I was. 

As soon as I began taking Yasmin I was very thirsty, dehydrated all the time. I thought perhaps I was not drinking enough water. Note that I only ever drink water and ONE cup of coffee a day - I do not drink much alcohol, except maybe one glass of wine a month, nor any soft drinks. No matter how much water I drank I could not rehydrate myself.

I had a feeling that the dehydration was the result of the Yasmin but I ignored it as I did not think it was anything major. After a couple of weeks I no longer felt dehydrated. Instead, I begun feeling anxious and with this I had diarrhea. In the past, I have had very mild anxiety with diarrhea (I now believe this is from my other birth control pill) but it was never this bad. I was not sure if it was the diarrhea causing the anxiety or the other way around. At first it happened every couple of days and on weekends when I was catching up with friends. I thought this was just me being silly so I took gastro-stop (anti-diarrhea medication) and ignored it. After about a month, I was waking up with diarrhea every morning which continued into the day and would re-occur at night. I was having full on panic attacks for absolutely no reason at all. I thought I was going crazy. I could not eat with fear of going to the bathroom and lost weight.

Eventually it all got so bad and I started doing research on Yasmin. I worked out that it was the Yasmin that was making me like this. I decided it was time to stop. That was when everything went down hill.

Monday, October 20th, this year was my first day without Yasmin. I was still feeling somewhat anxious but I was happy that I stopped taking Yasmin and was looking forward to getting back to normal again. On Tuesday I felt worse, having a panic attack at work. When I got home from work I had terrible anxiety and diarrhea. On Wednesday, I felt even worse and left work early to go home. I thought that perhaps I had gastro or a stomach bug (it was this bad).

On that Wednesday everything changed.

Once I got home I had a horrible panic attack and it lasted for hours. I had chronic diarrhea and could not even have a sip of water without going to the bathroom. I was also nauseous. My entire body was trembling and my heart was palpitating and felt as though it was going to jump out of my chest. I had never felt like this before, EVER! I was rushed to the emergency room and put on a drip immediately. I had every sort of test performed on me imaginable. All of my tests came out perfect. The doctor told me I was perfectly fine and that I probably had a bug, to drink lots of water and I would be fine. I told him that I had stopped taking Yasmin and done research on this - I asked if this was the withdrawal symptoms of stopping Yasmin. He said no.

The next day I felt slightly better but as it got later in the day I was exactly the same again. And, once again I was rushed to the emergency room. I had more tests done and they told me I was fine and probably had a bug. I told the doctor about the Yasmin and he ignored me. I was sent home after the tests came back fine and I had a drip as well as morphine to calm me down.

I have not been in the hospital since then but my symptoms have not really gone away. I admit that I am better than I was but to this day (it has been almost one month) I have had diarrhea and some anxiety daily. I have seen a doctor about this TWICE. on the first occasion he told me this was not the result of Yasmin. He said the symptoms I was having were too severe to be related to Yasmin. On the second occasion, he told me that MAYBE this was the result of Yasmin but this was "rare". He said I would be fine after another week. He was wrong.

I have no idea what to do. I spend hours everyday crying and have had thoughts of ending my life. I cannot enjoy the things I used to enjoy and I hate myself for going on Yasmin. I refuse to take any other pills or to put any other chemicals in my body. I feel like I will never get better. I feel like there is something wrong with me even though I know Yasmin is the root of my problems. I know it has only been just under a month but how long will this last? I have been taking various vitamins and minerals but nothing seems to help.

I hate that doctors won't admit that we are suffering from Yasmin side effects. It's not fair.

I have days where I am positive and feel like I will be fine. Then on other days I feel like I am just getting worse all over again. I don't know how to help myself and its not fair that I am putting my family, friends and boyfriend through this. I have had thoughts of breaking up with my boyfriend so he doesn't have to see me like this.

Any advice will really help and I would really appreciate to hear some success stories from women who have experienced similar symptoms and recovered.

Thank you.
Adelaide, South Australia

Thursday, October 2, 2014

Forum is MIA

Hello all,
I am sure some of you have noticed that the Yasmin and Yaz Survivors forum is not available at the moment. I have no idea why this is and is trying to figure it out.

If you want to share your stories in the meantime PLEASE email them to and I will add them to the blog. Please make sure you put in the title "For Blog" so I know I can add it.

Love and support to all.

Tuesday, January 28, 2014

Birth Control Side effects (just a small list, nothing to worry about)

Birth control is a subject that has become a mission bigger than myself... I feel a need to spread the word to everyone I speak with and I wish someone could have shared with me ten years ago what I know today... But on the other hand if someone would have done that - I would not have been here today, trying to work so hard for it.

Birth control in the form of IUD, Pill, Implant, Shot, Ring or Patch are a hormonal form of birth control. They are accepted as the NORM by many; including our parents, friends and doctors and are not questioned enough. What we learn about them are the so called benefits and not side effects - and in many cases the side effect is looked upon as that 1-something percent chance of getting pregnant... (Off course getting pregnant will change your life forever and I am not trying to hide that...) but there is so much more than that. So much that not many speak about, or even acknowledge as being related.

More often than NOT are our symptoms ignored, laughed at, or treated with medications that most often fail. Why, I do not know - but I am sad that it has to be that way... there are so many young wonderful women out there that need the support that are left alone to think that it is all in their heads.

I am here to tell you that it is NOT in your head - your symptoms are very much real and are related to hormonal birth control, (or hormonal treatment during menopause if you are at that stage in your life):

  • Hair loss
  • Heart Palpitations
  • Vision blurres
  • Astigmatism
  • High Blood pressure
  • Allergy reactions
  • Sinus problems
  • Vaginal Dryness
  • Depression
  • Anxiety
  • Panic attacks
  • Insomia
  • Symptom of Hypothyroidism
  • Low tolerance to carbohydrates
  • Poor nutrition absorbtion
  • Diarrhea 
  • Dizzyness
  • Alcohol and/or Caffeine sensitiveness
  • Feeling faint
  • Weight Gain
  • Weight Loss
  • Low or no sex drive
  • Spotting in-between periods
  • Irregular Bleeding
  • Cold sores
  • Low immune system
  • UTI
  • Memory problems
  • Bloating
  • Mood swings
  • Migraines
  • Head aches
  • Weepiness
  • PCOS
  • Sensitive to the sun
  • Nervousness 
  • Chronically tired
  • Changes in skin 
  • Muscle cramps or pain
  • Heart attack
  • Stroke
  • Blood clot
As you can see most symptoms have nothing to do with your reproductive tract (vagina, uterus, menstruation)... and they may be overlooked by yourself even, as a symptom of your birth control method. And if you suspect that it is linked you must prepare yourself that your suspicion might be dismissed by the doctor or gynecologist. You must listen to your body! Taking beta blockers, anti depressants, and/or use Rogain shampoo will NOT treat your real underlying issue, only hide it - if you are lucky - and then you should also hope for no side effects of this options. The only way you are truly going to get rid of this is to get off the hormonal birth control, and by that I mean GET OFF, not try another one, and restore your body's natural hormone balance; which could be a trip to hell and back but worth the ride in the end!

Your health comes first! It is really that simple. Without your health in tact you cannot care for your loved ones in the best possible way. Take care of YOU first! If you are taking hormonal birth control you should really sit down and ask yourself if it is worth the risks when there are so many other available options out there that does not include hormones when it comes to birth control...